Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 11, 2021, 4:36 PM CDT for Simpson County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 4:36 PM CDT (21:36 UTC)
- Expired
- Aug 11, 2021, 5:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 40
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 42 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1448 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595
WWUS84 KJAN 112136
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
436 PM CDT Wed Aug 11 2021
MSZ055-112200-
Simpson MS-
436 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of central Simpson
County through 500 PM CDT...
At 436 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinola, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pinola, Union, Shivers, Harrisville and D'Lo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3200 9014 3200 8986 3176 8998 3176 9010
TIME...MOT...LOC 2136Z 189DEG 19KT 3190 9001
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:44 PM CDT, 52 minutes earlier.
Area forecast discussion, Aug 11, 3:44 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
344 PM CDT Wed Aug 11 2021
.DISCUSSION...
Tonight-Thursday:
Tonight...Any lingering showers/iso-sct storms should wind down
by just after sunset in the along & SE of a Natchez to Jackson to
Macon line. Southerly flow will keep persistence fcst, with above
normal lows in the mid 70s expected.
Thursday...No major changes in the synoptic/sfc pattern is
expected into Thurs: sfc high pressure & Atlantic subtropical
ridge to the E. Low-level flow will continue to feed 2+ inch PW
soupy air & keep WAA/low-level thermal warmth across the region.
Highs will be near to slightly above climo, with dangerous heat
stress continuing across the ArkLaMiss Delta & NE Louisiana/W-SW
MS & into NE MS/Golden Triangle. Kept mention in HWO/graphics of
dangerous heat/Elevated while increased heat stress/Limited to the
E/SE. Increasing scattered-numerous rain & storm coverage Thurs
will limit heat more in the E-SE. Similar to yesterday, confidence
remains to extend the current Heat Advisory through Thurs. No
changes in area were needed.
Synoptic & sfc pattern into Thursday will translate more into a
digging trough over the N Plains/Great Lakes & S Canada, with any
frontal zone well off to the N. To the S, high moisture will
feed in & decent, albeit slightly decreased, lapse rates, brief
gusty storms & quick heavy downpours remain probable. This is
more likely in any slow moving storms. In addition, low-level
flow at 0-2km/0-3km will remain light & limit most vigorous
convection. However, potential for less balanced convection will
continue, keeping gusty wind potential spotty & limited in duration.
However, this could accentuate localized heavy rain/flash
flooding potential. Any storms moving to the NW & orient more
orthogonal to the SE low-level flow will have better gusty wind
potential. No mention needed to add to the HWO/graphics. /DC/
Friday-next Wednesday...For the forecast period from Fri-Wed,
medium range guidance and global models remain consistent with
the general pattern and evolution of primary features. Primary
feature evolution will be the break down of the ridge into Sat as
a stout trough moves through the Great Lakes region. The result
for us will be a leftover weakness in the height pattern and
general cyclonic flow aloft. This will allow for better than avg
rain chances each day (heavily diurnal, but some longer lasting
chances beyond Sun) and also promote any tropical activity
remaining to our E into early next week. As for temps, the above
normal warm/humid conditions will hold into Fri. By Sat, we should
see readings a bit below the prev days and especially by Sun,
less hot conditions look to prevail into the next week. /CME/
&&
.AVIATION...
18Z TAF discussion:
VFR flight cats are expected at all TAF sites, outside of E-SE at
MEI, HBG & PIB. Aftn convection could briefly bring down to MVFR-
IFR flight cats & confidence is higher keep in 18Z TAF cycle. GTR
is on the fringe but has enough potential to mention. These storms
should dissipate early this evening, generally after 12/01-02Z.
Winds will increase to between around 5-10mph, with higher winds &
brief higher gusts in the Delta. Some MVFR vis/fog can't be ruled
at MEI, HBG & especially PIB. This will especially be the case
where rain occurs & persistent S flow aids in low brief IFR-LIFR
stratus & lowered vis. Expect any lowered flight cats from
fog/stratus to lift around to just after daybreak Thurs. More
convection is psbl at most TAF sites, outside of GLH & GWO into
Thurs. /DC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 94 74 93 / 16 43 12 53
Meridian 72 93 73 93 / 28 54 16 54
Vicksburg 75 94 75 95 / 15 25 5 38
Hattiesburg 73 93 74 93 / 28 63 14 55
Natchez 74 93 73 93 / 20 55 5 41
Greenville 74 94 75 95 / 4 14 3 33
Greenwood 74 96 75 95 / 4 24 5 43
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT Thursday for MSZ018-019-025>050-053-
054-059>062.
LA...Heat Advisory until 7 PM CDT Thursday for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT Thursday for ARZ074-075.
&&
DC/CMEHazardous weather outlook, Aug 11, 2:43 PM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 243 PM CDT Wed Aug 11 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>049-053-054- 059>062-121945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Claiborne-Copiah-Jefferson-Adams-Franklin MS- Lincoln- 243 PM CDT Wed Aug 11 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday DANGEROUS HEAT THREAT...Elevated TIMING...Thursday Thursday, dangerous heat is likely with heat index readings between 105 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Heat stress will continue to be a concern through Friday as moisture will combine with temperatures in the mid to upper 90s. This will result in heat indices between 105 to 110 degrees. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ050>052-055>058-063>066-072>074-121945- Scott-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 243 PM CDT Wed Aug 11 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday DANGEROUS HEAT THREAT...Limited TIMING...Thursday Thursday, temperatures in the low to mid 90s will combine with ample moisture. This will lead to heat indices around 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Heat stress will continue to be a concern through Friday as moisture will combine with temperatures in the low to mid 90s. This will result in heat indices around 105 degrees. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 23 && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 11, 3:01 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
301 PM CDT Wed Aug 11 2021
MSZ066-112030-
Jones MS-
301 PM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of southeastern Jones
County through 330 PM CDT...
At 300 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Waynesboro to near Ovett to 6
miles north of New Augusta. Movement was northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mill Creek and Ovett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3160 8909 3171 8894 3143 8894 3143 8913
TIME...MOT...LOC 2000Z 119DEG 9KT 3172 8879 3156 8900 3130 8906
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TWSpecial weather statement, Aug 11, 3:24 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
324 PM CDT Wed Aug 11 2021
MSZ066-112115-
Jones MS-
324 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northeastern Jones
County through 415 PM CDT...
At 324 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mill Creek, or 10 miles east of Laurel, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Laurel, Sandersville, Mill Creek and Tuckers Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3161 8914 3181 8911 3182 8906 3182 8894
3152 8894
TIME...MOT...LOC 2024Z 118DEG 10KT 3169 8897
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TWSpecial weather statement, Aug 11, 3:32 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
332 PM CDT Wed Aug 11 2021
MSZ057-112115-
Jasper MS-
332 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of eastern Jasper
County through 415 PM CDT...
At 332 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paulding, or 17 miles west of Quitman. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Heidelberg, Stafford Springs and Paulding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3183 8894 3181 8908 3181 8912 3216 8912
3207 8891
TIME...MOT...LOC 2032Z 125DEG 3KT 3203 8901
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TWSpecial weather statement, Aug 11, 3:53 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
353 PM CDT Wed Aug 11 2021
MSZ031-112200-
Lowndes MS-
353 PM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of eastern Lowndes
County through 500 PM CDT...
At 353 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beaverton to 8 miles northwest of Millport
to Johnston Lake. Movement was west at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbus, Columbus AFB, Caledonia, Kolola Springs and Steens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3329 8831 3329 8839 3352 8848 3353 8847
3356 8850 3360 8847 3362 8851 3364 8850
3365 8851 3366 8850 3367 8842 3369 8839
3369 8837 3372 8833 3374 8833 3374 8825
TIME...MOT...LOC 2053Z 103DEG 19KT 3399 8801 3364 8819 3317 8802
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TWSpecial weather statement, Aug 11, 4:32 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
432 PM CDT Wed Aug 11 2021
MSZ056-057-112200-
Smith MS-Jasper MS-
432 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of west central Jasper
and northeastern Smith Counties through 500 PM CDT...
At 432 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bay Springs, or 10 miles north of Stringer, moving west at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pineville and Sylvarena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3214 8926 3195 8932 3196 8946 3216 8942
TIME...MOT...LOC 2132Z 103DEG 16KT 3202 8933
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TWSpecial weather statement, Aug 11, 4:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
436 PM CDT Wed Aug 11 2021
MSZ055-112200-
Simpson MS-
436 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of central Simpson
County through 500 PM CDT...
At 436 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinola, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pinola, Union, Shivers, Harrisville and D'Lo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3200 9014 3200 8986 3176 8998 3176 9010
TIME...MOT...LOC 2136Z 189DEG 19KT 3190 9001
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:16 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Aug 11, 3:01 PM CDT | Special Weather Statement | JAN | Jones | 29 min |
| Aug 11, 3:24 PM CDT | Special Weather Statement | JAN | Jones | 51 min |
| Aug 11, 3:32 PM CDT | Special Weather Statement | JAN | Jasper | 43 min |
| Aug 11, 3:53 PM CDT | Special Weather Statement | JAN | Lowndes | 67 min |
| Aug 11, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 37 min |
| Aug 11, 4:32 PM CDT | Special Weather Statement | JAN | Smith | 28 min |
| Aug 11, 4:46 PM CDT | Special Weather Statement | JAN | Simpson | 29 min |
| Aug 11, 4:46 PM CDT | Special Weather Statement | JAN | Smith | 29 min |
| Aug 11, 4:47 PM CDT | Special Weather Statement | JAN | Kemper | 28 min |
| Aug 11, 5:18 PM CDT | Special Weather Statement | JAN | Rankin | 42 min |
| Aug 11, 5:22 PM CDT | Special Weather Statement | JAN | Oktibbeha | 38 min |
| Aug 11, 5:49 PM CDT | Special Weather Statement | JAN | Noxubee | 26 min |
| Aug 11, 5:50 PM CDT | Special Weather Statement | JAN | Noxubee | 25 min |
| Aug 11, 6:49 PM CDT | Special Weather Statement | JAN | Choctaw | 26 min |
| Aug 11, 6:59 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 46 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.